Alert archive / Colorado / Flash Flood Warnings in 2006
Flash Flood Warning 10, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Aug 1, 2006, 7:04 PM MDT for Arapahoe County, Douglas County, Colorado. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2006, 7:04 PM MDT (01:04 UTC)
- Expired
- Aug 1, 2006, 9:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Arapahoe County, CO, Douglas County, CO
The radar
The Denver radar (KFTG), 25 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 7:08 PM MDT | HEAVY RAIN 1 | 5 W Arapahoe Park, CO | LAST 30 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2265 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KBOU 020105
FFWBOU
COC005-035-020330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
704 PM MDT TUE AUG 1 2006
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN DOUGLAS COUNTY IN NORTHEAST COLORADO
WESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO
* UNTIL 930 PM MDT
* AT 704 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 5 MILES SOUTHWEST OF ARAPAHOE
PARK...OR ABOUT 13 MILES SOUTHEAST OF DENVER. THIS STORM WAS MOVING
EAST AT 10 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUCKLEY
AFB...SURREY RIDGE...PARKER...ARAPAHOE PARK...EASTERN CENTENNIAL
AND CENTRAL AURORA.
DOPPLER RADAR ESTIMATES THAT AROUND 2 INCHES OF RAIN HAS FALLEN FROM
THIS STORM IN THE LAST 45 MINUTES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DO NOT DROWN.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 3973 10481 3949 10492 3949 10470 3960 10465
3972 10461
$$
RPK3 follow-up statements
000
WGUS75 KBOU 020128
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
728 PM MDT TUE AUG 1 2006
COC005-035-020330-
DOUGLAS CO-ARAPAHOE CO-
728 PM MDT TUE AUG 1 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MDT FOR
WESTERN ARAPAHOE AND NORTHEASTERN DOUGLAS COUNTIES...
AT 728 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN FROM A THUNDERSTORM 2 MILES SOUTHWEST OF ARAPAHOE PARK...
OR ABOUT 15 MILES SOUTHEAST OF DENVER. THIS STORM WAS MOVING
EAST AT 10 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BUCKLEY AFB...SURREY RIDGE...PARKER...ARAPAHOE PARK...EASTERN
CENTENNIAL AND CENTRAL AURORA.
DOPPLER RADAR ESTIMATES THAT AROUND 2 INCHES OF RAIN HAS FALLEN FROM
THIS STORM IN THE LAST HOURS.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 3973 10481 3949 10492 3949 10470 3960 10465
3972 10461
$$
RPK000
WGUS75 KBOU 020154
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
751 PM MDT TUE AUG 1 2006
COC005-035-020330-
DOUGLAS CO-ARAPAHOE CO-
751 PM MDT TUE AUG 1 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MDT FOR
WESTERN ARAPAHOE AND NORTHEASTERN DOUGLAS COUNTIES...
AT 751 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAIN WAS BEGINNING TO DIMINISH OVER NORTHEAST DOUGLAS AND WESTERN
ARAPAHOE COUNTIES.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BUCKLEY AFB...SURREY RIDGE...PARKER...ARAPAHOE PARK...CENTENNIAL AND
AURORA.
DOPPLER RADAR ESTIMATES THAT AROUND 2 1/2 INCHES OF RAIN HAS FALLEN
GENERALLY FROM JUST EAST OF CENTENNIAL TO ARAPAHOE PARK EXTENDING
SOUTHWARD TO JUST NORTH OF PARKER.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 3973 10481 3949 10492 3949 10470 3960 10465
3972 10461
$$
RPK000
WGUS75 KBOU 020307
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
905 PM MDT TUE AUG 1 2006
COC005-035-020315-
DOUGLAS CO-ARAPAHOE CO-
907 PM MDT TUE AUG 1 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN ARAPAHOE
AND NORTHEASTERN DOUGLAS COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE
THUNDERSTORMS PRODUCING THE HEAVY RAIN HAVE MOVED TO THE EAST OF THE
AREA.
FLOOD WATERS HAVE SUBSIDED AND FLASH FLOODING IS NO LONGER EXPECTED.
LAT...LON 3973 10481 3949 10492 3949 10470 3960 10465
3972 10461
$$
GARD...WFO BOULDERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 3:00 PM MDT, 4 hours 4 minutes earlier.
Area forecast discussion, Aug 1, 3:00 PM MDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT TUE AUG 1 2006 .SHORT TERM DISCUSSION...CHANGES WILL BE MINIMAL IN THE SHORT TERM. THE UPPER TROF IS PROGGED TO SLIP ACROSS SRN WY/NRN CO OVERNIGHT AND WEDNESDAY MORNING. AN UPPER LEVEL JET 60 KTS WILL SLIDE ACROSS THE CWFA TNGT WITH SOME UPWARD QG ASCENT ASSOCIATED WITH IT. AS A RESULT...SHOULD SEE SOME SHOWERS CARRY OVER AFTER MIDNIGHT. LAPS SFC BASED CAPES THIS AFTN RANGE FM 300-1300 J/KG ALG THE URBAN CORRIDOR AND NRN BORDER...BUT MUCH LESS EAST OF DENVER...WHERE SOME CIN IS PRESENT AS WELL. WL UP POPS TO LIKELY IN THE MTNS BUT KEEP SCT COVERAGE ELSEWHERE. INTERACTIVE CAPES ONLY IN THE 300-700 J/KG RANGE. ALTHO PW VALUES ARE OVER ONE INCH...INSTABILITY IS NOT THAT SIGNIFICANT. STORM MOTION BETTER AS WELL VS YDA...SO ALTHOUGH SOME STORMS MAY PRODUCE HEAVY RAIN...THE CELL MOTION WILL BE AROUND 15 KTS. FOR THIS REASON WL LAY OFF ANY MENTION OF FLASH FLOOD WATCH. AS FOR WEDNESDAY...AMS WILL BE MORE SUBSIDENT FOLLOWING THE PASSAGE OF THE UPPER TROF. CAPES ARE FAIRLY UNIMPRESSIVE AS WELL...SO WILL FAVOR SCT POPS NEAR OMTNS BUT JUST ISOLD COVERAGE ELSEWHERE. .LONG TERM DISCUSSION...MODELS HAVE THE UPPER RIDGE BUILDING BACK INTO OUR FORECAST LATE WEDNESDAY NIGHT INTO THURSDAY. THIS CONTINUES THROUGH FRIDAY. THE FLOW ALOFT IS PROGGED TO BE WEST-SOUTHWESTERLY AT 55 TO 70 KNOTS WEDNESDAY NIGHT THROUGH FRIDAY. THE BOUNDARY LAYER FLOW IS MAINLY SOUTHERLY IN DIRECTIONS THROUGH THE PERIOD. THE QG VERTICAL VELOCITY FIELDS SHOW NO SYNOPTIC SCALE VERTICAL MOTION FOR THE FORECAST AREA THROUGH FRIDAY. FOR MOISTURE ...THE MODELS SHOW IT TO BE A BIT DRIER WEDNESDAY NIGHT THROUGH FRIDAY THEN THEY DID YESTERDAY...ALTHOUGH THERE IS SOME MOISTURE. PRECIPITABLE WATER VALUES ON FORECAST SOUNDINGS AREA IN THE 0.70 TO 1.00 INCH RANGE THROUGH FRIDAY. BOUNDARY LAYER DEW POINTS ARE IN THE UPPER 30S TO LOWER 50S F RANGE THROUGH FRIDAY. THERE IS A THETA-E AXIS COVERING THE FORECAST AREA THROUGH FRIDAY. CAPE-WISE ...THERE IS LITTLE WEDNESDAY NIGHT...A BIT MORE LATE DAY THURSDAY ...THE BEST LATE DAY FRIDAY. CROSS SECTION SHOW FRIDAYS LAPSE RATES TO BE THE STEEPEST. QPF GRIDS SHOW BEST MEASURABLE PRECIPITATION COVERAGE LATE DAY FRIDAY. WILL MAKE MINOR POPS ADJUSTMENTS. FOR TEMPERATURES...THURSDAY LOOK 1-2 C WARMER THAN WEDNESDAY. FRIDAY LOOKS 1-2.5 C WARMER THAN THURSDAY. FOR SATURDAY THROUGH TUESDAY...MODELS CONTINUE TO SHOW THE UPPER RIDGE CENTER LOCATED EAST-SOUTHEAST OF THE FORECAST AREA THROUGH THE TUESDAY. THERE IS STILL MID AND UPPER LEVEL SUBTROPICAL MOISTURE OVER THE CWA THROUGH THE PERIOD. THICKNESS VALUES KEEP TEMPERATURES AT OR SLIGHTLY ABOVE SEASONAL NORMALS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && COOPER/KOOPMEINERS
Hazardous weather outlook, Aug 1, 10:39 AM MDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1039 AM MDT TUE AUG 01 2006 COZ030>051-021200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1039 AM MDT TUE AUG 01 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED RAIN SHOWERS WILL LINGER OVER THE NORTHERN BORDER THROUGH THE REMAINDER OF THE MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP OVER THE MOUNTAINS AND FOOTHILLS AROUND MIDDAY...AND THEN SPREAD ACROSS THE PLAINS DURING THE AFTERNOON AND EVENING HOURS. ALTHOUGH MOISTURE...INSTABILITY...AND WIND SHEAR IN THE ATMOSPHERE HAVE ALL INCREASED SINCE YESTERDAY...THE THREAT OF SEVERE WEATHER WILL BE LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS PLENTY OF MID AND UPPER LEVEL SUBTROPICAL MOISTURE EXPECTED FOR THE FORECAST AREA FOR MUCH OF THE PERIOD. AS A RESULT THERE WILL BE A CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS FOR THE MOUNTAINS AND FOOTHILLS. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COOPER/KOOPMEINERS
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:43 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Douglas | 47 min |
Nearby
Flash Flood Warnings in Colorado, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.